Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 47, NWS Columbia, SC

May 30, 20256 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 30, 2025, 4:10 PM EDT for 6 counties in South Carolina. It was in force for 50 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2025, 4:10 PM EDT (20:10 UTC)
Expired
May 30, 2025, 5:00 PM EDT
In force
50 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Aiken County, SC, Barnwell County, SC, Calhoun County, SC, Lexington County, SC, Orangeburg County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 30 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:11 PM EDTTSTM WND DMG4 Ne Perry, SCSC highway patrol reported powerlines downed on the roadway on Nantuckett Rd. Time estimated by radar.
May 30, 4:11 PM EDTHAIL 1.51 N Burnettown, SCPublic report of 1 to 1.5 inch hail for about 5 minutes.
May 30, 4:16 PM EDTTSTM WND DMG5 E Perry, SCSC highway patrol reported several trees down in northeast Aiken county northeast of Perry and Salley.
May 30, 4:19 PM EDTTSTM WND DMG1 Se Clearwater, SCCorrects previous tstm wnd dmg report from 1 SE Clearwater for correct time. Aiken EM reported multiple trees and powerlines down across the southern part of the county in the North Augusta, Belvedere, and Clearwater areas. Time estimated by radar.
May 30, 4:20 PM EDTTSTM WND DMG1 Ssw North Augusta, SCBroadcast met reported numerous trees down along Know Avenue in North Augusta.
May 30, 4:22 PM EDTTSTM WND DMG3 E Swansea, SCHam radio operator reported snapped and downed trees near Swansea. Time estimated by radar.
May 30, 4:23 PM EDTTSTM WND GST 903 Ene Swansea, SCAn NWS Survey Team determined a strong macroburst with winds of 90 mph caused numerous uprooted and snapped trees along and around Pine Plain Rd near Swansea. One home was damaged due to a fallen tree, but no injuries were reported.
May 30, 4:24 PM EDTTSTM WND DMG3 E Swansea, SCHam radio operator reported a tree down on powerlines on Cartin Rd at Culclasure Rd. Time estimated by radar.
May 30, 4:25 PM EDTTSTM WND DMG3 Ene Swansea, SCRetired NWS Employee reports large trees down 3 miles ENE of Swansea. Estimates winds as 60 mph or higher.
May 30, 4:29 PM EDTTSTM WND DMG6 E North, SCOrangeburg Fire dept reported trees and powerlines down in the roadway on Breezehaven Rd at North Rd. Time estimated by radar.
May 30, 4:35 PM EDTTSTM WND DMG6 Wsw Saint Matthews, SCSC Highway patrol reported a tree blocking the roadway on I-26 near exit 139. Time estimated by radar.
May 30, 4:42 PM EDTTSTM WND DMG1 S Saint Matthews, SCHam radio operator reported a tree down on a residence on Azalea Dr. in St. Matthews. Photo also included. Time estimated by radar.
May 30, 4:44 PM EDTTSTM WND DMG5 Nne Brookdale, SCOrangeburg Fire dept reported trees and powerlines down in the roadway on Sunshine Ln at Waterspring Rd. Time estimated by radar.
May 30, 4:46 PM EDTTSTM WND DMG5 Wnw Edisto, SCOrangeburg Fire dept reported trees down in the roadway on Wille Rd and Beason Rd. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WUUS52 KCAE 302010
SVRCAE
SCC003-011-017-063-075-079-302100-
/O.NEW.KCAE.SV.W.0047.250530T2010Z-250530T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
410 PM EDT Fri May 30 2025

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Calhoun County in central South Carolina...
  Northeastern Barnwell County in central South Carolina...
  Southeastern Lexington County in central South Carolina...
  Central Aiken County in central South Carolina...
  Northwestern Orangeburg County in central South Carolina...
  Southeastern Richland County in central South Carolina...

* Until 500 PM EDT.

* At 409 PM EDT, severe thunderstorms were located along a line
  extending from Columbia Metro Airport to 7 miles northeast of Aiken
  State Park to near Clearwater, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to trees and powerlines.

* Locations impacted include...
  Columbia, Aiken, North Augusta, West Columbia, Orangeburg, Cayce,
  Aiken Mall, Oak Grove, McEntire Air Base, Clearwater, Brookdale,
  Red Bank, Belvedere, Williston, South Congaree, Pine Ridge, New
  Ellenton, St. Matthews, Gaston, and Eastover.

This includes the following highways...
 Interstate 26 between mile markers 110 and 149.
 Interstate 520 in South Carolina between mile markers 17 and 20.
 Interstate 77 between mile markers 0 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3363 8149 3400 8117 3398 8063 3397 8063
      3397 8062 3391 8063 3388 8062 3385 8063
      3379 8060 3373 8063 3370 8060 3353 8074
      3341 8119 3344 8122 3341 8122 3336 8140
      3349 8199 3351 8199
TIME...MOT...LOC 2009Z 277DEG 32KT 3394 8110 3361 8137 3347 8187 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BC
1 follow-up statement
461 
WWUS52 KCAE 302039
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
439 PM EDT Fri May 30 2025

SCC063-302049-
/O.CAN.KCAE.SV.W.0047.000000T0000Z-250530T2100Z/
Lexington SC-
439 PM EDT Fri May 30 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEXINGTON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central South Carolina.

LAT...LON 3345 8174 3361 8113 3370 8108 3376 8093
      3378 8096 3378 8101 3375 8104 3399 8090
      3397 8062 3385 8063 3379 8060 3373 8063
      3370 8060 3353 8074 3341 8119 3344 8122
      3341 8122 3336 8140
TIME...MOT...LOC 2039Z 277DEG 32KT 3391 8079 3358 8106 3344 8156 

$$

SCC003-011-017-075-079-302100-
/O.CON.KCAE.SV.W.0047.000000T0000Z-250530T2100Z/
Calhoun SC-Barnwell SC-Aiken SC-Orangeburg SC-Richland SC-
439 PM EDT Fri May 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CALHOUN...NORTHEASTERN BARNWELL...CENTRAL AIKEN...NORTHWESTERN
ORANGEBURG AND SOUTHEASTERN RICHLAND COUNTIES...

At 439 PM EDT, severe thunderstorms were located along a line
extending from McEntire Air Base to 12 miles northwest of Edisto
Gardens to 6 miles east of New Ellenton, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Orangeburg, McEntire Air Base, Brookdale, Williston, New Ellenton,
St. Matthews, Eastover, Congaree National Park, Hopkins, Horrel Hill,
Sandy Run, Gadsden, North, Springfield, Cameron, Salley, Neeses,
Norway, Elko, and Livingston.

This includes Interstate 26 between mile markers 125 and 127, and
between mile markers 131 and 149.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3345 8174 3361 8113 3370 8108 3376 8093
      3378 8096 3378 8101 3375 8104 3399 8090
      3397 8062 3385 8063 3379 8060 3373 8063
      3370 8060 3353 8074 3341 8119 3344 8122
      3341 8122 3336 8140
TIME...MOT...LOC 2039Z 277DEG 32KT 3391 8079 3358 8106 3344 8156 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

FA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:11 PM EDT, 59 minutes earlier.

Area forecast discussion, May 30, 3:11 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
311 PM EDT Fri May 30 2025

.SYNOPSIS...
Temperatures returning to more seasonal values into the weekend.
A line of strong to severe thunderstorms is expected to move
through the area this afternoon ahead of a cold front. Winds
may be gusty today ahead of the front and again on Saturday
behind it. Calmer weather is then expected this weekend into
early next week with low rain chances.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Key Message(s):

- Enhanced Risk (Level 3/5) for severe thunderstorms this
  afternoon
- Widespread 50-70 mph wind gusts expected with a squall line.
  Isolated tornadoes are possible.

Active weather is expected this afternoon, with widespread strong to
severe thunderstorms pushing through the region this afternoon. Deep
and robust shortwave trough is rounding the base of a deeper
longwave trough, with the shortwave axis analyzed from southern IL
to central AR as of 12z. For late May standards, a robust wind field
exists to the east of this as the shortwave trough rounds the base
and shifts towards a negative tilt this afternoon. 250 hPa winds
within the jet streak are north of 100 knots, with a 60 knot 500 hPa
jet pushing eastward as well. Strong diffluence is present across
the Carolinas and southeastern US, with robust upper level lift
expected to overspread the area as the exit region of a mid and
upper level jet streak approaches. Meanwhile, strong height &
surface pressure falls are resulting in robust mixing of the early
morning stratus across the region. This is expected to result in
greater destabilization as the shortwave trough approaches this
afternoon. Overall, this is setting the stage for a line of severe
thunderstorms to push through the forecast area between 2p and
7p today.

Convection is already ongoing ahead of this robust synoptic scale
forcing and is expected to intensify as it encounters greater
destabilization across northern SC and GA. The wind field organizing
this should be characterized by 6km shear of 45-50 knots, with 30-35
knots of 3km shear. MLCAPE has continued to trend upward within
guidance as it ingests current data. Would expect the area to see
1000-2000 j/kg ahead of the line. The whole of these data suggests
widespread damaging wind potential this afternoon, with 50-70 mph
wind gusts expected with the line. Strong surface pressure falls
ahead of the front itself will likely help back the surface winds
just a bit from where they are modeled to be, slightly elongating
hodographs and yielding a bit more low-level shear. This & robust
3km CAPE of 75-150 j/kg and 3km shear of 30-40 knots across the area
suggests a QLCS tornado threat within any bowing segments. SPC has
upgraded the area to an Enhanced Risk for severe weather as a
result. In terms of other sensible weather, breezy conditions are
likely ahead of the front, with gusts of 20-25 mph expected outside
of thunderstorms. Look for temps to get up into the low or mid 80s
ahead of the front. Drier air is expected to push in quickly after
the storms push through, with lows tonight falling into the upper
50s and lower 60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
Key Message(s):

- Drier conditions begin to take shape for the weekend with
  near average temperatures.

- Gusty winds are expected Saturday afternoon.

- Low end chance for an isolated shower/storm Sunday as upper
  trough departs.

Saturday: Now on the backside of the upper level trough axis and
surface front, marginally cooler temperatures will result in
afternoon highs in the lower to mid 80s. Winds will remain out of
the west-northwest sustained 10 to 15 mph with gusts into the 20 to
25 mph range, with dewpoints in the upper 50s to lower 60s. Winds
weaken overnight as a cold front may move in from the north, with
overnight lows in the lower 60s to upper 60s. Can’t fully rule out a
dissipating line of showers and storms from the north near Lancaster
county, with NBM giving them less than a 15% chance of occurrence.

Sunday: Upper level trough deepens ahead of an approaching
shortwave, with the aforementioned front pushing north throughout
the day. This will result in temperatures again in the mid to upper
80s, warmest along the coast. The shortwave moves across the area
during the afternoon and early evening hours, bringing our next 20
to 30% chances for showers and thunderstorms. Agreement on the
degree of available instability is not high, ranging from <500 to
1500 J/kg depending on the model, but with shear values below 20
knots the chance for severe weather is low.

Monday: The trough axis will be moving east throughout the morning
hours, with a surface high pressure moving down into the region
throughout the day. This will keep winds on the lighter side, with
afternoon highs in the lower to mid 80s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Key Message(s):

- Drier and calmer conditions through much of the extend with
  temperatures that slowly reach a little above average.

Upper level ridging occurs behind the exiting trough, bringing dry
conditions back to the area. With mid to upper level geopotential
heights remaining on the higher side of climatology, though well
below the 90th percentile, normal to above normal temperatures are
expected with daily highs in the upper 80s to lower 90s. Chances for
rainfall return Thursday afternoon and evening as mid-level moisture
increases.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Briefly active aviation period is expected, with mostly VFR
conditions around that period.

Primary issue during this TAF period will be a line of
thunderstorms that is expected to push through the forecast
area between 19z and 23z across the area. It is currently
organizing across northern Georgia and expected to push through
during this period, potentially packing a punch as it does so.
Have TEMPO for thunderstorms at all sites to account for this,
with winds currently pegged at up to 40 knots. These could be
higher or lower but this is kind of a general estimation of what
we could be looking as the line of storms pushes through. Behind
it, drier air pushes in and yields quite a nice stretch of
weather aviation wise. Look for clear skies tonight and breezy
winds tomorrow afternoon.

EXTENDED AVIATION OUTLOOK...Lower rain chances in the extended
compared to the previous week. Early morning restrictions are
possible this weekend and early next week but widespread
restrictions unlikely.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...

In the hours before

Special weather statement, May 30, 2:12 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Columbia SC
212 PM EDT Fri May 30 2025

GAZ040-063-SCZ018-025-301900-
McDuffie GA-Lincoln GA-McCormick SC-Edgefield SC-
212 PM EDT Fri May 30 2025

...Strong thunderstorms will impact portions of Lincoln, northwestern
Edgefield and McCormick Counties through 300 PM EDT...

At 210 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Calhoun Falls to 7 miles west of Nancy Hart
State Park to near Bishop. Movement was east at 50 mph.

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McCormick, Lincolnton, Elijah Clark State Park, Mccormick County
Airport, Hamilton Branch State Park, Lake Strom Thurmond, Bobby Brown
State Park, Bradley, Parksville, Plum Branch, Bordeaux, Broad River
Campground, Knox Scout Reservation, Holliday Park, Double Branches,
Curry Hill, Cleora, Chennault, New Hope, and Long Cane Creek Picnic
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Georgia...and central South Carolina.

&&

LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
      3406 8233 3397 8230 3402 8224 3397 8218
      3399 8210 3398 8205 3395 8204 3396 8199
      3379 8207 3363 8261 3370 8252 3383 8260
      3386 8257 3386 8261 3398 8265
TIME...MOT...LOC 1810Z 278DEG 43KT 3409 8260 3395 8288 3378 8345

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BC
Special weather statement, May 30, 2:53 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
253 PM EDT Fri May 30 2025

GAZ040-063-064-SCZ018-020-025-026-301945-
McDuffie GA-Lincoln GA-Columbia GA-Newberry SC-McCormick SC-
Saluda SC-Edgefield SC-
253 PM EDT Fri May 30 2025

...Strong thunderstorms will impact portions of northwestern
McDuffie, northern Columbia, Lincoln, southwestern Newberry,
Edgefield, Saluda and McCormick Counties through 345 PM EDT...

At 253 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Troy to near Lincolnton to near
Union Point. Movement was east at 40 mph.

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Edgefield, Saluda, McCormick, Johnston, Lincolnton, Ridge Spring,
Appling, Clarks Hill Recreation Area, Edgefield County Airport,
Elijah Clark State Park, Riverwood, Mistletoe State Park,
Wrightsboro, Hamilton Branch State Park, Saluda County Airport, J.
Strom Thurmond Dam, Mccormick County Airport, Thomson-McDuffie County
Airport, Trenton, and Bradley.

This includes Interstate 20 in Georgia between mile markers 167 and
175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Georgia...and central South Carolina.

&&

LAT...LON 3361 8264 3364 8261 3363 8258 3365 8258
      3364 8256 3365 8249 3383 8260 3406 8239
      3406 8233 3397 8230 3402 8224 3398 8220
      3398 8205 3395 8203 3413 8187 3418 8190
      3406 8150 3388 8159 3361 8192 3348 8260
TIME...MOT...LOC 1853Z 288DEG 37KT 3399 8219 3375 8251 3364 8301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BC
Special weather statement, May 30, 3:18 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Columbia SC
318 PM EDT Fri May 30 2025

SCZ016-022-115-116-302000-
Northern Lancaster SC-Chesterfield SC-Southern Lancaster SC-
Kershaw SC-
318 PM EDT Fri May 30 2025

...A strong thunderstorm will impact portions of Lancaster,
northwestern Chesterfield and north central Kershaw Counties through
400 PM EDT...

At 318 PM EDT, Doppler radar was tracking a strong thunderstorm over
Van Wyck, or 7 miles south of Indian Land, moving east at 35 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lancaster, Indian Land, Waxhaw, Pageland, Kershaw, Elgin, Heath
Springs, USC Lancaster, Irwin, Andrew Jackson State Park, Carolina
Sandhills Wildlife Refuge, Van Wyck, Mt Pisgah, Buford, Fishing Creek
Reservoir, Jefferson, Ruby, Mount Croghan, Arrowood Estates, and Bell
Town Fire Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central South Carolina.

&&

LAT...LON 3493 8078 3482 8079 3481 8017 3454 8016
      3456 8087 3465 8089 3470 8086 3474 8088
      3479 8087 3483 8090 3484 8087 3490 8088
      3493 8086 3501 8091 3507 8091 3507 8090
TIME...MOT...LOC 1918Z 279DEG 32KT 3489 8082

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BC
Special weather statement, May 30, 3:27 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Columbia SC
327 PM EDT Fri May 30 2025

SCZ020-021-302015-
Fairfield SC-Newberry SC-
327 PM EDT Fri May 30 2025

...A strong thunderstorm will impact portions of northwestern
Fairfield and northeastern Newberry Counties through 415 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Joanna, or 14 miles northwest of Newberry, moving east at 35 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whitmire, Blair, Monticello, Maybington Fire Station, Feasterville
Fire Station, Henderson Island, and Enoree Ranger District Office.

This includes Interstate 26 between mile markers 62 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central South Carolina.

&&

LAT...LON 3456 8119 3456 8118 3432 8124 3442 8175
      3444 8173 3446 8169 3453 8164 3449 8157
      3445 8154 3449 8149 3449 8146 3450 8142
      3457 8142
TIME...MOT...LOC 1926Z 279DEG 32KT 3446 8172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BC

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:12 PM EDTSpecial Weather StatementCAEMcCormick48 min
May 30, 2:53 PM EDTSpecial Weather StatementCAEEdgefield, McCormick, Saluda52 min
May 30, 3:18 PM EDTSpecial Weather StatementCAELancaster42 min
May 30, 3:27 PM EDTSpecial Weather StatementCAENewberry48 min
May 30, 3:34 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, Lexington, McCormick, Newberry, Richland and 1 more41 min
May 30, 3:45 PM EDTTornado WarningCAEChesterfield, Lancaster30 min
May 30, 4:24 PM EDTSpecial Weather StatementCAELancaster51 min
May 30, 4:28 PM EDTSpecial Weather StatementCAEChesterfield47 min
May 30, 4:33 PM EDTSevere Thunderstorm Warning Considerable damage threatCAECalhoun, Clarendon, Orangeburg, Richland, Sumter42 min
May 30, 4:34 PM EDTAreal Flood AdvisoryCAEAiken, Edgefield88 min
May 30, 4:44 PM EDTTornado WarningCAECalhoun, Clarendon, Sumter31 min
May 30, 4:46 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg44 min
May 30, 4:51 PM EDTSpecial Weather StatementCAEBarnwell39 min
May 30, 5:04 PM EDTTornado WarningCAEClarendon26 min
May 30, 5:14 PM EDTSevere Thunderstorm Warning Considerable damage threatCAECalhoun, Clarendon, Orangeburg, Sumter46 min
May 30, 5:40 PM EDTSpecial Weather StatementCAEBamberg, Orangeburg50 min
May 30, 6:23 PM EDTSpecial Weather StatementCAELancaster22 min
May 30, 6:48 PM EDTSpecial Weather StatementCAELancaster42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.